Alert archive / Missouri / Special Weather Statements in 2016

Special Weather Statement, NWS St. Louis, MO

March 30, 2016Saint Charles County, Missouri; Jersey County, Illinois

NWS St. Louis, MO issued this special weather statement at Mar 30, 2016, 11:14 AM CDT for Saint Charles County, Missouri; Jersey County, Illinois. It was in force for 46 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2016, 11:14 AM CDT (16:14 UTC)
Expired
Mar 30, 2016, 12:00 PM CDT
In force
46 min
Issued by
NWS St. Louis, MO

Counties Jersey County, IL, Saint Charles County, MO

The radar

The St Louis radar (KLSX), 25 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 11:17 AM CDTHAIL 0.88O'Fallon, MO
Mar 30, 11:19 AM CDTHAIL 0.25Wentzville, MO
Mar 30, 11:21 AM CDTHAIL 0.25St. Peters, MO
Mar 30, 11:26 AM CDTHAIL 0.25Wentzville, MOOBSERVED AT INTERSECTION OF HWY 64 AND I-70

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 454 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1966 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
454 m²/s²
0-3 km storm-relative helicity
465 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

639 
WWUS83 KLSX 301614
SPSLSX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1114 AM CDT WED MAR 30 2016
 
ILZ058-098>100-MOZ052-060-061-063-301700-
MADISON IL-CALHOUN IL-JERSEY IL-GREENE IL-ST. CHARLES MO-WARREN MO-
ST. LOUIS MO-LINCOLN MO-
1114 AM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GREENE...
NORTHWESTERN MADISON...JERSEY AND SOUTHEASTERN CALHOUN COUNTIES IN
SOUTHWESTERN ILLINOIS...NORTHERN ST. LOUIS...ST. CHARLES...
SOUTHEASTERN LINCOLN AND EAST CENTRAL WARREN COUNTIES IN EAST CENTRAL
MISSOURI UNTIL NOON CDT...

AT 1113 AM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF
THUNDERSTORMS ACROSS EAST CENTRAL MISSOURI AND WEST CENTRAL
ILLNIOIS. THESE STORMS ARE PRODUCING PEA TO DIME SIZE HAIL AND
MOVING NORTHEAST AT 45 MPH. 

LOCATIONS IMPACTED INCLUDE... O'FALLON...ST. CHARLES...ST.
PETERS...FLORISSANT...CHESTERFIELD...WILDWOOD...WENTZVILLE...ALTON...
MARYLAND HEIGHTS...HAZELWOOD... FERGUSON...GODFREY...LAKE ST.
LOUIS...ST. ANN...BRIDGETON...DARDENNE PRAIRIE...WOOD
RIVER...BETHALTO...BERKELEY AND JERSEYVILLE.

THIS INCLUDES INTERSTATE 70 IN MISSOURI BETWEEN EXITS 199 AND 231.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL AND FREQUENT LIGHTNING IS ALSO OCCURRING WITH
THESE STORMS.

&&

LAT...LON 3888 9000 3861 9073 3864 9073 3860 9076
      3856 9087 3879 9112 3927 9039 3902 9014
      3900 9015 3900 9012
TIME...MOT...LOC 1613Z 236DEG 41KT 3891 9083 3870 9063 

$$

CVKING

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Mar 30, 5:21 AM CDT, 5 hours 53 minutes earlier.

Area forecast discussion, Mar 30, 5:21 AM CDT, 5 hours 53 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
521 AM CDT WED MAR 30 2016

.SHORT TERM...  (Through Late This Afternoon)
Issued at 351 AM CDT Wed Mar 30 2016

Each new model run is a bit slower with system that is approaching
region. However, decent moisture convergence as low level jet ramps
up this morning. So will see scattered showers and storms develop
ahead of system, especially over southeastern MO late this morning.
Then coverage will be on the increase this afternoon as instability
increases and mid level lapse rates steepen ahead of trof.  A few of
the storms could be severe and will be capable of producing large
hail and damaging winds.

High temps will depend on precipitation and cloud cover, but with
gusty south winds, will see highs in the mid 60s to low 70s.

Byrd

.LONG TERM...  (Tonight through Tuesday)
Issued at 351 AM CDT Wed Mar 30 2016

Could see a bit of a break in the activity early this evening,
then line of storms develop ahead of main frontal boundary,
tracking east into western portions of forecast area between 03z
and 06z. This activity may weaken a bit as it tracks across
forecast as it outraces the front. Some strong to severe storms
are possible with this round.

Then main frontal passage will be between 12z and 20z Thursday.
Redevelopment of storms will depend on how much the atmosphere may
be able to recover, at this point feel that any storms that do
develop will be over southeast MO and southern IL. Highs on Thursday
will range from around 60 degrees far north to the low 70s over east
central/southeastern MO and southwestern IL.

Thursday night and Friday will see another batch of showers slide
southeast through region on backside of system, mainly affecting the
areas along and north of Interstate 70. Colder air to move in with
highs only in the low 50s far north to around 60 far south on Friday.

Beyond that, a decent cold front to slide south through region on
Saturday, but it will be a dry passage. Will just see an increase in
winds, with winds picking up from the northwest on back side of
front, gusting to near 35 mph at times Saturday afternoon.
Otherwise, dry and near normal temperatures through the rest of the
forecast period. Extended models do bring another cold front through
region on Monday, but activity to stay just to the northeast of
forecast area at this time.

Byrd

&&

.AVIATION...  (For the 12z TAFs through 12z Thursday Morning)
Issued at 512 AM CDT Wed Mar 30 2016

VFR conditions expected at all TAF sites through at least 00Z.
Widely scattered showers and thunderstorms are possible with the
best chances in a window from around 15Z through 21Z. Some high
end MVFR ceilings are possible after 00Z. Wind shear will persist
through 15Z this morning...then gusty south winds will last
through the day today and into the evening.

Specifics for KSTL: VFR conditions through at least 02Z Thursday.
Widely scattered showers and thunderstorms are possible in a
window from around 17Z to 21Z...however coverage should be meager.
Some high end MVFR ceilings are possible after 02Z Thursday. Wind
shear will last until around 15Z this morning...then gusty south
winds will last through the day and into Wednesday evening. Winds
will veer through 210 degrees by around 15Z Thursday.

Browning

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     69  60  71  42 /  90  80  20  20
Quincy          68  55  63  38 /  80  80  20  30
Columbia        71  56  65  40 /  50  80  10  10
Jefferson City  72  57  67  40 /  60  70  10  10
Salem           68  60  72  43 /  90  90  60  10
Farmington      66  59  72  41 /  90  90  60  10

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Mar 30, 4:11 AM CDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
411 AM CDT WED MAR 30 2016

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-311200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
411 AM CDT WED MAR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SEVERE STORMS WILL BE POSSIBLE...MAINLY
THIS AFTERNOON AND EVENING ACROSS PORTIONS OF THE AREA. LARGE HAIL
AND DAMAGING WINDS WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY MORNING OVER
SOUTHEAST MISSOURI AND SOUTHWESTERN ILLINOIS. LARGE HAIL AND
DAMAGING WINDS WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

BYRD

In the hours before

Local storm report, Mar 30, 11:07 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1107 AM CDT WED MAR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1106 AM     HAIL             O'FALLON                38.78N  90.71W
03/30/2016  M0.25 INCH       ST. CHARLES        MO   TRAINED SPOTTER

&&

KELLY
Local storm report, Mar 30, 11:08 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1108 AM CDT WED MAR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 AM     HAIL             ST. CHARLES             38.79N  90.52W
03/30/2016  M0.25 INCH       ST. CHARLES        MO   TRAINED SPOTTER

&&

KELLY
Local storm report, Mar 30, 11:09 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1109 AM CDT WED MAR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 AM     HAIL             ST. PETERS              38.78N  90.61W
03/30/2016  M0.25 INCH       ST. CHARLES        MO   PUBLIC

&&

PW
Local storm report, Mar 30, 11:11 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1111 AM CDT WED MAR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 AM     HAIL             WELDON SPRING           38.72N  90.65W
03/30/2016  M0.25 INCH       ST. CHARLES        MO   TRAINED SPOTTER

&&

PW
Local storm report, Mar 30, 11:12 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1112 AM CDT WED MAR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 AM     HAIL             COTTLEVILLE             38.75N  90.65W
03/30/2016  M0.88 INCH       ST. CHARLES        MO   TRAINED SPOTTER

&&

PW
Special weather statement, Mar 30, 11:14 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1114 AM CDT WED MAR 30 2016

ILZ058-098>100-MOZ052-060-061-063-301700-
MADISON IL-CALHOUN IL-JERSEY IL-GREENE IL-ST. CHARLES MO-WARREN MO-
ST. LOUIS MO-LINCOLN MO-
1114 AM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GREENE...
NORTHWESTERN MADISON...JERSEY AND SOUTHEASTERN CALHOUN COUNTIES IN
SOUTHWESTERN ILLINOIS...NORTHERN ST. LOUIS...ST. CHARLES...
SOUTHEASTERN LINCOLN AND EAST CENTRAL WARREN COUNTIES IN EAST CENTRAL
MISSOURI UNTIL NOON CDT...

AT 1113 AM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF
THUNDERSTORMS ACROSS EAST CENTRAL MISSOURI AND WEST CENTRAL
ILLNIOIS. THESE STORMS ARE PRODUCING PEA TO DIME SIZE HAIL AND
MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE... O'FALLON...ST. CHARLES...ST.
PETERS...FLORISSANT...CHESTERFIELD...WILDWOOD...WENTZVILLE...ALTON...
MARYLAND HEIGHTS...HAZELWOOD... FERGUSON...GODFREY...LAKE ST.
LOUIS...ST. ANN...BRIDGETON...DARDENNE PRAIRIE...WOOD
RIVER...BETHALTO...BERKELEY AND JERSEYVILLE.

THIS INCLUDES INTERSTATE 70 IN MISSOURI BETWEEN EXITS 199 AND 231.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL AND FREQUENT LIGHTNING IS ALSO OCCURRING WITH
THESE STORMS.

&&

LAT...LON 3888 9000 3861 9073 3864 9073 3860 9076
      3856 9087 3879 9112 3927 9039 3902 9014
      3900 9015 3900 9012
TIME...MOT...LOC 1613Z 236DEG 41KT 3891 9083 3870 9063

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 1:12 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Louis27 min
Mar 30, 2:23 PM CDTAreal Flood AdvisoryLSXFranklin, Saint Charles, Saint Louis3 hr

Nearby

Special Weather Statements in Missouri, 2016Special Weather Statements in Illinois, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.